See Alike in...

Alike App

Browser

Alinaa

801d

Hi everybody. I just started Lamotrogine for bipolar treatment. About 2 days after I started at the lowest dosage, I began to experience extremely disruptive nightmares 9/10 times I fell asleep. This includes naps and also meant I’d wake up about 4 times a night. Luckily, I’m in the middle of a manic episode so I don’t mind the lack of sleep but it is very annoying as I don’t get a whole lot of nightmares. I can deal with vivid dreams but waking up terrified isn’t fun. I stopped taking it without consulting my doctor and the nightmares immediately went away that night. Has anybody else experienced this? I googled it and I could only find a single medical journal that described this happening so quickly and on such a low dosage.

Top reply
    • Wishes

      800d

      I take Trazodone at night for the racing thoughts and nightmares that wake me. It helps a lot, my nightmares aren’t as often, but I’m still up several times a night

    • Wishes

      800d

      I take Trazodone at night for the racing thoughts and nightmares that wake me. It helps a lot, my nightmares aren’t as often, but I’m still up several times a night

    • Alinaa

      801d

      Thank you all so much!!!

    • will24

      801d

      yes! they go away! it took about 2 weeks for me. i've been on lamictal for a long time and the benefits definitely outweigh the downsides. talk to your doctor and see if they can't prescribe you something for them in the interim, or if you can't do something meditative at night to reduce their frequency

    • Grumpy_Grape

      801d

      Omg same for me I’m in the middle of a hupomanic episode was taken off vraylar on a very low dose of lamotrigine. The nightmare I had last night felt like it was on acid In the past minipress has worked for me too (I have PTSD also) so I’m going back to that

    • Annie24

      801d

      Yes I have too, and they put me on minipress nightly. That helps a lot for me. Please tell your doctor right away. They can help. Be careful about which meds you stop because some may have harmful effects if you cut cold turkey without tapering off slowly :)

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion